Jump to content
CrazyBoards.org

Recommended Posts

Hi All

I have just had my dose of carbamazepine upped to 200mg, I am having it started slowly because of problems with Depakote.

I have fibromyalgia, which maybe MS doctors aren't sure as well as Bipolar, and the carbamazepine seems to make the neuralgia much worse. This doesn't seem to make sense since carbamazepine is supposed to treat neuralgia.

Does anyone know if carbamazepine can sometimes cause neuralgia to get worse?

Also the carbamazepine seems to be making my mood really unstable at this low dose. I am having a mixed episode since I started taking it and I've never had one before. Could it be the drug causing that too?

Many Thanks

Kate

Link to comment
Share on other sites

Hi All

I have just had my dose of carbamazepine upped to 200mg, I am having it started slowly because of problems with Depakote.

I have fibromyalgia, which maybe MS doctors aren't sure as well as Bipolar, and the carbamazepine seems to make the neuralgia much worse. This doesn't seem to make sense since carbamazepine is supposed to treat neuralgia.

Does anyone know if carbamazepine can sometimes cause neuralgia to get worse?

Also the carbamazepine seems to be making my mood really unstable at this low dose. I am having a mixed episode since I started taking it and I've never had one before. Could it be the drug causing that too?

Many Thanks

Kate

<{POST_SNAPBACK}>

Have you tried doing a google search on this subject, and/or calling your pharmacist? You can also call the drug company direct during working hours and they are glad to talk to you about unusual side effects. Also, maybe your mood is unstable because you aren't on a high enough dose yet of the med?

Link to comment
Share on other sites

Hi All

I have just had my dose of carbamazepine upped to 200mg, I am having it started slowly because of problems with Depakote.

I have fibromyalgia, which maybe MS doctors aren't sure as well as Bipolar, and the carbamazepine seems to make the neuralgia much worse. This doesn't seem to make sense since carbamazepine is supposed to treat neuralgia.

Does anyone know if carbamazepine can sometimes cause neuralgia to get worse?

Also the carbamazepine seems to be making my mood really unstable at this low dose. I am having a mixed episode since I started taking it and I've never had one before. Could it be the drug causing that too?

Many Thanks

Kate

<{POST_SNAPBACK}>

Mental disorders induced by carbamazepine. (1990)

We present here a case with various physical and neuropsychiatric symptoms caused by the administration of carbamazepine. The patient suffering from right ophthalmic neuralgia showed fever, eczema, erythema, lymphoadenopathy, eosinophilia, vomiting, headache, dizziness, nystagmus, and various mental disorders which consisted of emotional instability, personality change, delusions of reference and persecution, depressive state, and hyperventilation syndrome during the administration of carbamazepine. The physical symptoms in the present case were conformable to the side effect of carbamazepine. The mental disorders appeared in a few days from the start of carbamazepine administration and disappeared after the discontinuation of the administration of this drug without antipsychotic therapy and have never relapsed until now. The mental disorders and the physical symptoms were in parallel with their clinical course. This kind of mental disorders induced by carbamazepine has not yet been reported.

I couldn't find one that mentioned worsened neuralgia.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...